Journal of Applied Mathematics
- J. Appl. Math.
- Volume 2012 (2012), Article ID 891095, 16 pages.
Chaos in a Tumor Growth Model with Delayed Responses of the Immune System
A simple prey-predator-type model for the growth of tumor with discrete time delay in the immune system is considered. It is assumed that the resting and hunting cells make the immune system. The present model modifies the model of El-Gohary (2008) in that it allows delay effects in the growth process of the hunting cells. Qualitative and numerical analyses for the stability of equilibriums of the model are presented. Length of the time delay that preserves stability is given. It is found that small delays guarantee stability at the equilibrium level (stable focus) but the delays greater than a critical value may produce periodic solutions through Hopf bifurcation and larger delays may even lead to chaotic attractors. Implications of these results are discussed.
J. Appl. Math., Volume 2012 (2012), Article ID 891095, 16 pages.
First available in Project Euclid: 14 December 2012
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Saleem, M.; Agrawal, Tanuja. Chaos in a Tumor Growth Model with Delayed Responses of the Immune System. J. Appl. Math. 2012 (2012), Article ID 891095, 16 pages. doi:10.1155/2012/891095. https://projecteuclid.org/euclid.jam/1355495111